News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: 17 month old with chronic diarrhea


 erica - Mon Oct 18, 2004 1:25 pm

My son is 17 mos. old and has had Diarrhea for 5 weeks. 3 weeks ago, he had a bunch of testing done on his stool (viruses and paracites) and all came back negative. 2 days ago we took him again and this time testing showed blood in his stool. He has at least 5 BMs a day 1 or 2 are real dark and tarry) He has several food allergies (milk, soy, wheat and eggs) and we keep him on a strict diet. (He's been on the BRAT diet for 5 weeks now--except for the toast of course) He is also teething so he has had a lot of tylenol lately. My question is, what can this be? Am I overdosing on tylenol? I give him .16mg 2x a da, if he needs it. He weighs 26 pounds. What kinds of tests should I be asking for, is this an emergency? He eats very well and drinks a lot of water. Help, this mommy is so scared.
 Theresa Jones, RN - Wed Oct 20, 2004 9:04 pm

User avatar Hi erica,
I've not known of any side effect of tylenol to cause blood in the stool. My question is have their been any other tests other than on stool samples? For example, any lab work, xray studies, or any sort of bowel studies? Dark, tarry stools alone do indicate blood. I would suggest discussing with your doctor if this is not caused by any dietary/allergy problems, if any of the other testing (listed above) can be done to find out what exactly is causing the problem.
Sincerely,
Rntdj
 erica - Thu Oct 21, 2004 12:13 am

we saw a GI specialst today and she thinks it might be celiac disease. His diarrhea is much better (4 stools today). She ordered blood tests, stool cultures for paracites, celiac markers and malabsorption, also testing for blood. She put him on Pepcid to contol reflux and ordered an upper GI. Thanks for your help, I think we're on the right track?
Erica
 Theresa Jones, RN - Thu Oct 21, 2004 4:56 am

User avatar Hi erica,
Definitely on the right track! I hope things work out well. Thanks for letting us know and keep us posted. Thank you for using the http://www.doctorslounge.com
Sincerely,
Theresa (Rntdj)

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here